New Mexico, 2003Strong Wind in New Mexico, April 29, 2003
April 29, 2003 · NWS ABQ · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 29, 1:35 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 29, 1:35 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT TUE APR 29 2003
VERY LARGE UPR LVL SYSTEM CONTINUES TO MOVE ACROSS NRN CA. SINCE THIS
SYSTEM IS EXPECTED TO MOVE WELL NORTH OF THE AREA...VERY LITTLE IN
THE CHANCE OF RAIN FOR NEW MEXICO. S/WV ENERGY EJECTING OUT OF THE
BASE OF THE UPR LVL TROF WILL MOVE ACROSS THE STATE TONIGHT...SO LEFT
IN SOME ISOLATED POPS FOR THE NORTHERN MOUNTAINS TONIGHT...ALSO
INCLUDED SOME POPS FOR THE SOUTHEAST DUE TO CURRENT CONVECTIVE
ACTIVITY. THIS ACTIVITY ACROSS THE SOUTHEAST WILL DIE OFF SHORTLY
AFTER SUNSET. AFTER THIS SYSTEM EXITS THE AREA...WK RDG WILL BUILD
OVER THE STATE...BUT FLOW SHOULD REMAIN STRONG ENOUGH FOR SOME BREEZY
TO WINDY AFTERNOONS.
FRIDAY AFTERNOON AND EVENING...ANOTHER WEAK SYSTEM CLIPS THE
NORTHEAST CORNER OF THE STATE...AND DUE TO THE HIGHER DWPTS ACROSS
THE EAST HAVE INCLUDED SOME POPS FOR THE NORTHEAST. NEXT SYSTEM FOR
THE WEEKEND APPEARS TO BE STRONGER AND MORE SOUTH THAN THIS MID WEEK
SYSTEM. MODELS ARE HOWEVER...TRENDING BACK TO THE NORTH WITH ITS
MOVEMENT. MADE NO CHANGES TO PREVIOUS EXTENDED FORECAST UNTIL WE GET
A LITTLE MORE CONSENSUS IN MODEL RUNS.
ABQ BB 047/074 044/075 045 16000
SAF BB 038/070 035/070 035 16000
TCC BB 053/081 049/080 047 16000
.ABQ...RED FLAG WARNING THROUGH THIS EVENING NMZ101>108
FIRE WEATHER WATCH WEDNESDAY NMZ101>108.
MARTINHazardous weather outlook, Apr 29, 5:00 AM MST, 12 hours 55 minutes before
NMZ001>021-026-301200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Conchas Lake/Guadalupe / E San Miguel / Guadalupe
- When
- April 29, 5:55 PM MST
- Where
- Conchas Lake/Guadalupe / E San Miguel / Guadalupe forecast zone
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
A dry microburst estimated as over 80 mph caused barn damage 12 miles west of Conchas.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, April 29, 2003$525,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, April 29 to 30, 2003$175,000 · 1.75 in hail · 16 events
- Hail and Damaging Wind in Kansas, April 29, 2003$185,000 · 1.25 in hail · 7 events
- Hail in Texas, April 29, 2003$93,000 · 2.75 in hail · 12 events
- Hail and Lightning Strike in Iowa, April 29 to 30, 2003$60,000 · 1.75 in hail · 12 events
- Lightning Strike in Colorado, April 29, 2003$100,000 · 1 event
- Tornadoes and Flash Flood in Texas, April 29, 2003$2,000 · F0 · 26 events
- Damaging Wind in Florida, April 29, 2003$25,000 · 70 kt wind · 1 event
- Tornado and Hail in Colorado, April 29, 2003F0 · 20 events
- Flash Flooding and Hail in Tennessee, April 29, 20031.75 in hail · 14 events
- Hail in Colorado, April 29, 20032.25 in hail · 12 events
- Hail in Kansas, April 29, 20031 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354107.